Alert archive / Florida / Special Marine Warnings in 2021

Special Marine Warning 84, NWS Key West, FL

June 29, 2021

NWS Key West, FL issued this special marine warning at Jun 29, 2021, 11:45 AM EDT. It was in force for 49 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 29, 2021, 11:45 AM EDT (15:45 UTC)
Expired
Jun 29, 2021, 12:34 PM EDT
In force
49 min
Issued by
NWS Key West, FL
Area
Storm-based polygon
Hail
0.0 in
Wind
34.0 mph

The radar

The Miami radar (KAMX), 65 km from the middle of the area, began a volume at 15:47 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Miami, FL (KMFL), launched 12:00Z, 3.8 hours before the alert went out and 91 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Miami, FL at 12:00Z on 2021-06-29Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2519 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Miami, FL at 12:00Z on 2021-06-29The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -25 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2519 J/kg
Mixed-layer CIN
-9 J/kg
Mixed-layer LCL
679 m above ground
0-6 km bulk shear
7 kt
0-1 km storm-relative helicity
-25 m²/s²
0-3 km storm-relative helicity
-24 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

726 
WHUS52 KKEY 291545
SMWKEY
GMZ031-032-291645-
/O.NEW.KKEY.MA.W.0084.210629T1545Z-210629T1645Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Special Marine Warning
National Weather Service Key West FL
1145 AM EDT Tue Jun 29 2021

The National Weather Service in Key West has issued a

* Special Marine Warning for...
  Bayside and Gulf side from Craig Key to west end of Seven Mile
  Bridge...
  Florida Bay including Barnes Sound, Blackwater Sound, and
  Buttonwood Sound...

* Until 1245 PM EDT.

* At 1144 AM EDT, a strong thunderstorm was located over Buoy Key,
  moving northwest at near 20 knots.

  HAZARD...Wind gusts 34 knots or greater.

  SOURCE...National Weather Service Meteorologist.

  IMPACT...Expect wind gusts in excess of 34 knots, suddenly higher 
           waves, frequent lightning, and heavy downpours.

* Locations in the warning include...
  Oxfoot Bank Light, Dump Keys, Mosquito Point, End Key, First
  National Bank, Bradley Key and Man Of War Key.

LAT...LON 2518 8080 2522 8078 2521 8076 2516 8080
      2514 8074 2514 8072 2519 8076 2520 8076
      2514 8071 2516 8065 2491 8094 2511 8130
      2512 8100 2518 8081 2521 8086 2522 8084
TIME...MOT...LOC 1544Z 117DEG 19KT 2508 8083 

HAIL...0.00IN
WIND...>34KTS

$$

BT
2 follow-up statements
794 
FZUS72 KKEY 291615
MWSKEY

Marine Weather Statement
National Weather Service Key West FL
1215 PM EDT Tue Jun 29 2021

GMZ031-032-291645-
/O.CON.KKEY.MA.W.0084.000000T0000Z-210629T1645Z/
1215 PM EDT Tue Jun 29 2021

...A SPECIAL MARINE WARNING REMAINS IN EFFECT UNTIL 1245 PM EDT...

For the following areas...
Bayside and Gulf side from Craig Key to west end of Seven Mile
Bridge...
Florida Bay including Barnes Sound, Blackwater Sound, and Buttonwood
Sound...

At 1215 PM EDT, a strong thunderstorm was located over Bradley Key,
moving northwest at 20 knots.

HAZARD...Wind gusts 34 knots or greater.

SOURCE...National Weather Service Meteorologist.

IMPACT...Expect wind gusts in excess of 34 knots, suddenly higher 
         waves, frequent lightning, and heavy downpours.

Locations in the warning include...
Oxfoot Bank Light, Dump Keys, Mosquito Point, First National Bank,
Bradley Key, Man Of War Key and Frank Key.

LAT...LON 2518 8080 2522 8078 2521 8076 2516 8080
      2514 8074 2514 8072 2519 8076 2520 8076
      2514 8071 2516 8065 2496 8101 2511 8130
      2512 8100 2518 8081 2521 8086 2522 8084
TIME...MOT...LOC 1615Z 117DEG 19KT 2515 8097 

HAIL...0.00IN
WIND...>34KTS

$$

BT
669 
FZUS72 KKEY 291634
MWSKEY

Marine Weather Statement
National Weather Service Key West FL
1234 PM EDT Tue Jun 29 2021

GMZ031-032-291644-
/O.CAN.KKEY.MA.W.0084.000000T0000Z-210629T1645Z/
1234 PM EDT Tue Jun 29 2021

...THE SPECIAL MARINE WARNING IS CANCELLED...

The affected areas were... 
Bayside and Gulf side from Craig Key to west end of Seven Mile
Bridge...
Florida Bay including Barnes Sound, Blackwater Sound, and Buttonwood
Sound...

The thunderstorm has moved out of the area and no longer poses a
significant threat to boaters.

LAT...LON 2518 8080 2522 8078 2521 8076 2516 8080
      2514 8074 2514 8072 2519 8076 2520 8076
      2514 8071 2516 8065 2496 8101 2511 8130
      2512 8100 2518 8081 2521 8086 2522 8084
TIME...MOT...LOC 1631Z 117DEG 19KT 2520 8107 

$$

BT

What forecasters said that day

The local office's own words before this special marine warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Key West, FL wrote its last area forecast discussion before this special marine warning went out at Jun 29, 10:38 AM EDT, 1 hour 7 minutes earlier.

Area forecast discussion, Jun 29, 10:38 AM EDT, 1 hour 7 minutes before
Area Forecast Discussion
National Weather Service Key West FL
1038 AM EDT Tue Jun 29 2021

.DISCUSSION...
Another wet day is shaping up for the Florida Keys. The Middle and
Upper Keys received most of the rainfall this morning, with
Marathon already having received 0.66 inches this morning. The
daily rainfall record for Marathon is currently 0.68 inches, which
will likely be broken in the next hour or two with the convective
activity over the Florida Straits moving northwest towards the
Middle and Upper Keys. High pressure is currently anchored in the
western Atlantic and is supporting primarily moderate east to
southeast breezes across the coastal waters. Marine observations
are ranging from 9 to 13 knots in the nearshore waters. Aloft, an
upper-level low is moving across the southern edge of the Gulf
States. This is keeping an inhibition and drier air at bay, so
storms are flourishing in this environment. The 12Z KEY RAOB
recorded a PW of 2.12 inches and ample fuel for developing storms,
so have retained the 60% PoPs for the remainder of the day due to
this very favorable environment for convective activity. no
changes planned for needed for the forecast.

&&

.MARINE...
There are no watches, warnings, or advisories currently in effect
for the coastal waters of the Florida Keys. From synopsis, High
pressure centered over the western North Atlantic will maintain
moderate east to southeast breezes this afternoon into tonight,
with breezes slowly decreasing tomorrow. Breezes will diminish
further tomorrow night, then light to gentle southeast breezes
will prevail from Thursday through the end of the week.

&&

.AVIATION...
VFR conditions will prevail at both island terminals through 12z
Wednesday morning. Scattered showers and isolated thunderstorms are
expected to proliferate by late morning in MTH and by the early
afternoon at EYW. This will result in bouts of MVFR ceilings, IFR
visibilities, and wind gusts near 25 knots. Confidence in convective
activity is high enough to mention VCSH throughout the entire TAF
period, and specific timing and impacts will be reserved to future
(possibly frequent) amendments and TEMPOs.

&&

.CLIMATE...
On this day in 1920, the daily record low temperature of 69F was
recorded in Key West. Temperature records date back to 1872.

&&

.KEY WATCHES/WARNINGS/ADVISORIES...
FL...None.
GM...None.
&&

Public/Marine/Fire...NB
Aviation/Nowcasts....BT
Data Acquisition.....KR

Visit us on the web at weather.gov/key

Follow us on Facebook and Twitter at:
www.facebook.com/nwskeywest
www.twitter.com/nwskeywest
Hazardous weather outlook, Jun 29, 4:28 AM EDT, 7 hours 17 minutes before
Hazardous Weather Outlook
National Weather Service Key West FL
428 AM EDT Tue Jun 29 2021

FLZ076>078-GMZ031>035-042>044-052>055-072>075-301000-
Monroe Upper Keys-Monroe Middle Keys-Monroe Lower Keys-
Florida Bay including Barnes Sound, Blackwater Sound, and
Buttonwood Sound-
Bayside and Gulf side from Craig Key to west end of Seven Mile
Bridge-
Gulf waters from East Cape Sable to Chokoloskee 20 to 60 NM out
and beyond 5 fathoms-
Gulf of Mexico including Dry Tortugas and Rebecca Shoal Channel-
Gulf of Mexico from west end of Seven Mile Bridge to Halfmoon
Shoal out to 5 Fathoms-
Hawk Channel from Ocean Reef to Craig Key out to the reef-
Hawk Channel from Craig Key to west end of Seven Mile Bridge out
to the reef-
Hawk Channel from west end of Seven Mile Bridge to Halfmoon Shoal
out to the reef-
Straits of Florida from Ocean Reef to Craig Key out 20 NM-
Straits of Florida from Craig Key to west end of Seven Mile
Bridge out 20 NM-
Straits of Florida from west end of Seven Mile Bridge to south of
Halfmoon Shoal out 20 NM-
Straits of Florida from Halfmoon Shoal to 20 NM west of Dry
Tortugas out 20 NM-
Straits of Florida from Ocean Reef to Craig Key 20 to 60 NM out-
Straits of Florida from Craig Key to west end of Seven Mile
Bridge 20 to 60 NM out-
Straits of Florida from west end of Seven Mile Bridge to south of
Halfmoon Shoal 20 to 60 NM out-
Straits of Florida from Halfmoon Shoal to 20 NM west of Dry
Tortugas 20 to 60 NM out-
428 AM EDT Tue Jun 29 2021

This Hazardous Weather Outlook is for the Florida Keys and
adjacent coastal waters.

.DAY ONE...TODAY AND TONIGHT

Scattered thunderstorms are expected today and tonight. The
primary thunderstorm hazards will be lightning strikes and locally
gusty winds.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

Scattered thunderstorms are expected Wednesday, with isolated
thunderstorms possible from Wednesday night through Monday. The
primary thunderstorm hazards will be lightning strikes and locally
gusty winds.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not anticipated.

The office that day

Everything else NWS Key West, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 29, 3:18 AM EDTSpecial Marine WarningKEY42 min
Jun 29, 3:39 AM EDTSpecial Marine WarningKEY32 min
Jun 29, 3:53 AM EDTSpecial Marine WarningKEY52 min
Jun 29, 4:00 AM EDTSpecial Marine WarningKEY23 min
Jun 29, 4:10 AM EDTSpecial Marine WarningKEY50 min
Jun 29, 4:25 AM EDTSpecial Marine WarningKEY50 min
Jun 29, 4:53 AM EDTSpecial Marine WarningKEY37 min
Jun 29, 11:33 AM EDTSpecial Marine WarningKEY57 min
Jun 29, 12:02 PM EDTSpecial Weather StatementKEY28 min
Jun 29, 12:23 PM EDTSpecial Marine WarningKEY52 min
Jun 29, 12:47 PM EDTSpecial Marine WarningKEY58 min
Jun 29, 5:17 PM EDTSpecial Marine WarningKEY28 min

Nearby

Special Marine Warnings in Florida, 2021Every special marine warning in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.